MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF71
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: colon op.Event description: when inserting the trocar, the patient's resistance was so strong that the obturator tip was bent.No foreign body or bone was touched.Additional information received from applied medical representative via email 3nov22: the patient is fine.Converted the surgery from laparoscopic to open, which would have been necessary even without the prolapse of the trocars.At that time, no other instruments were used.The trocars were rotated and inserted at an angel (45°).The trocars were not used with a robot.No cannulas were inserted using the obturator prior to the incident.No pieces fell into the patient.The fourth trocar is a cff33, it was not damaged and is not affected.Additional information received from applied medical representative via email 4nov22: the operation should have been converted even without the damage to the trocars.The reason they had to convert the surgery from laparoscopic to open was that the adhesions were too much.The patient had a previous surgery in this area.There was cartilage or scar tissue underneath the insertion area the fourth trocar is not returning.Intervention: converted the surgery from laparoscopic to open, which would have been necessary even without the prolapse of the trocars.Patient status: the patient is fine.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a damaged obturator tip.The obturator tip was fractured.Based on the description of the event and the condition of the returned unit, it is likely that the obturator tip fractured due to excess force exerted on the tip during insertion due to the adhesions.It is also possible that the obturator material, which is susceptible to fracture, was a contributing factor.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: colon op.Event description: when inserting the trocar, the patient's resistance was so strong that the obturator tip was bent.No foreign body or bone was touched.Additional information received from applied medical representative via email 3nov22: the patient is fine.Converted the surgery from laparoscopic to open, which would have been necessary even without the prolapse of the trocars.At that time, no other instruments were used.The trocars were rotated and inserted at an angel (45°).The trocars were not used with a robot.No cannulas were inserted using the obturator prior to the incident.No pieces fell into the patient.The fourth trocar is a cff33, it was not damaged and is not affected.Additional information received from applied medical representative via email 4nov22: the operation should have been converted even without the damage to the trocars.The reason they had to convert the surgery from laparoscopic to open was that the adhesions were too much.The patient had a previous surgery in this area.There was cartilage or scar tissue underneath the insertion area.The fourth trocar is not returning.Intervention: converted the surgery from laparoscopic to open, which would have been necessary even without the prolapse of the trocars.Patient status: the patient is fine.

Brand Name
CFF71, 12X150 KII FIOS ADVFIX 6BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15765089
Report Number2027111-2022-00815
Device Sequence Number12350625
Product Code GCJ
UDI-Device Identifier00607915123031
UDI-Public(01)00607915123031(17)250228(30)01(10)1442205
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberCFF71
Device Catalogue Number101470694
Device Lot Number1442205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown